Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 76, NWS Kansas City, MO

June 7, 2022Bates County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2022, 4:06 PM CDT for Bates County, Missouri. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2022, 4:06 PM CDT (21:06 UTC)
Expired
Jun 7, 2022, 4:30 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:16 PM CDTTSTM WND DMGButler, MODELAYED REPORT - SOME TREE LIMBS DOWN.
Jun 7, 4:16 PM CDTHAIL 1Butler, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS53 KEAX 072106
SVREAX
MOC013-072130-
/O.NEW.KEAX.SV.W.0076.220607T2106Z-220607T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
406 PM CDT Tue Jun 7 2022

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Central Bates County in west central Missouri...

* Until 430 PM CDT.

* At 405 PM CDT, a severe thunderstorm was located over Butler,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Butler and Passaic. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3825 9448 3835 9439 3828 9409 3810 9424
TIME...MOT...LOC 2105Z 301DEG 16KT 3826 9437 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CDB
1 follow-up statement
330 
WWUS53 KEAX 072128
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
428 PM CDT Tue Jun 7 2022

MOC013-072138-
/O.EXP.KEAX.SV.W.0076.000000T0000Z-220607T2130Z/
Bates MO-
428 PM CDT Tue Jun 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BATES COUNTY WILL
EXPIRE AT 430 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3825 9448 3835 9439 3828 9409 3810 9424
TIME...MOT...LOC 2128Z 301DEG 16KT 3821 9426 

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 7, 3:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
330 PM CDT Tue Jun 7 2022

.Discussion...
Issued at 316 PM CDT TUE JUN 7 2022

Key Messages:

- Isolated to scattered thunderstorms expected this afternoon
  along a stationary front.

- A cluster of thunderstorms expected by mid-evening into tonight
  over much of the area, with some threat of straight-line winds
  and quarter-size hail in areas of northeast Kansas and northwest
  Missouri.

Today/tonight: Primary focus centers on the next 12 hours of the
forecast. As of early afternoon, surface observations depicted a
frontal boundary oriented NW-SE across the southwestern third of the
CWA, just SW of the KC Metro. Visible satellite imagery showed a
growing cumulus field, with some agitation near/SW of KC. As
inhibition lessens, anticipate widely scattered showers and
thunderstorms to develop this afternoon along/just north of the
frontal boundary where convergence is maximized. While an isolated
storm may become briefly strong, a much larger area of convection is
expected to evolve upstream over Nebraska and Iowa this evening into
tonight. As these thunderstorms cold pools consolidate during the
evening, an outflow-driven cluster will evolve and push into
northwest MO and northeast Kansas 1-2 hours post-sunset. The most
robust activity will have the potential for thunderstorm outflow
winds up to 60 mph and hail to the size of quarters. With time,
waning instability and outflow displacement ahead of the line will
lead to a notable weakening of the complex as it works its way
across the CWA. The progressive nature of the complex should
mitigate any widespread flooding concerns (3-hour flash flood
guidance is in excess of two inches). However, storms this
afternoon/evening tied to the quasi-stationary boundary and storms
that develop ahead of the thunderstorm complex will have the
potential for heavy rainfall and the attendant threat for localized
flash flooding.

Rainfall should end from west to east Wednesday morning, with
surface high pressure building into the region. Dry conditions are
expected for the remainder of Wednesday and much of Thursday, with
temperatures near or slightly below seasonable levels and drier
humidity values.

Bu Thursday night into Friday morning, two focused areas of
thunderstorm activity appear to occur, both generally splitting the
CWA. The first focused area is in a region of strong isentropic
ascent across much of Iowa, with a second area tied to an
approaching wave and potential thunderstorm complex riding along an
instability axis over central Kansas. While scattered activity/light
rain is expected in between these two areas, widespread heavy
rainfall is not anticipated at this time. Tranquil weather returns
for the remainder of Friday into the weekend, with gradually warming
temperatures.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1119 AM CDT TUE JUN 7 2022

Expect cumulus field to increase this afternoon, with an isolated
shower or storm developing late this afternoon into the early
evening along a frontal boundary near terminal space. A larger
cluster of showers and storms are expected to move across the
area after midnight, with MVFR stratus forming around sunrise
behind the front.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Blair
Hazardous weather outlook, Jun 7, 5:20 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
520 AM CDT Tue Jun 7 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
520 AM CDT Tue Jun 7 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Rain showers possible this morning with another round of rain and
storms late tonight. A few strong, isolated storms may be possible
across the area this afternoon, with the main batch of storms
affecting the forecast area between 9 PM and 3 AM late tonight. The
main impacts include damaging winds, large hail, and heavy rainfall
leading to localized flooding concerns.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 A break in rain and storms are expected Wednesday, with additional
rain possible Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:29 PM CDTSpecial Weather StatementEAXHoward31 min
Jun 6, 7:56 PM CDTSevere Thunderstorm WarningEAXJackson34 min
Jun 7, 4:31 PM CDTSpecial Weather StatementEAXBates29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.